Economics at your fingertips  

Existence and uniqueness of recursive utilities without boundedness

Timothy M. Christensen

Journal of Economic Theory, 2022, vol. 200, issue C

Abstract: This paper derives primitive, easily verifiable sufficient conditions for existence and uniqueness of (stochastic) recursive utilities for several important classes of preferences. In order to accommodate models commonly used in practice, we allow both the state space and per-period utilities to be unbounded. For many of the models we study, existence and uniqueness is established under a single, primitive “thin tail” condition on the distribution of growth in per-period utilities. We present several applications to robust preferences, models of ambiguity aversion and learning about hidden states, and Epstein–Zin preferences.

Keywords: Stochastic recursive utility; Ambiguity; Model uncertainty; Existence; Uniqueness (search for similar items in EconPapers)
JEL-codes: C62 C65 D81 E7 G10 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2022.105413

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2022-07-02
Handle: RePEc:eee:jetheo:v:200:y:2022:i:c:s0022053122000035